Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 19, 2004, 10:03 PM CDT for Beltrami County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 10:03 PM CDT (03:03 UTC)
- Expired
- May 19, 2004, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 174 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS53 KFGF 200303 SVRFGF MNC007-200345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1003 PM CDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 1045 PM CDT. * AT 1001 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF JELLE...OR ABOUT 37 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THORHULT AT 1010 PM. IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. LAT...LON 4834 9551 4803 9552 4801 9478 4837 9480 $$ JH/GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:30 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 19, 7:30 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 730 PM CDT WED MAY 19 2004 .DISCUSSION... 00Z MSAS ANALYSIS DEPICTED PRE-FRONTAL TROUGH IN CLOSE PROXIMITY TO THE RED RIVER VALLEY WHERE BEST INSTABILITY/MOISTURE IS POOLING. FURTHER EAST INTO MINNESOTA AIRMASS IS QUITE A BIT MORE STABLE AS LEFTOVER DEBRIS FROM EARLIER CONVECTION HAS INHIBITED THE DESTABLIZATION PROCESS. GENERALLY NORTH OF HIGHWAY 2 ALONG AND WEST OF RED RIVER VALLEY NUMEROUS SVR/TOR WARNINGS HAVE BEEN ISSUED. GOOD PRESSURE FALLS AHEAD OF FRONT SUGGESTS BOUNDARY SHOULD MAKE STEADY PROGRESS TO THE EAST DURING THE REMAINDER OF THE EVENING. MODELS IN GENERAL AGREEMENT WORKING FRONTAL BOUNDARY EASTWARD OVERNIGHT REACHING CENTRAL MINNESOTA AROUND 06Z. BASED ON THIS SCENARIO EXPECT THUNDER/SEVERE THREAT TO BE OVER BY LATE EVENING. INHERITED FORECAST PRETTY MUCH HAS THIS TIMING PEGGED FAIRLY WELL THUS...UPDATED ONLY PLANNED TO ADDRESS EVENTUAL ENDING OF SEVERE HEADLINES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...SEVERE THUNDERSTORM WATCH NORTH OF A MAYVILLE TO COOPERSTOWN LINE UNTIL 8 PM. TORNADO WATCH UNTIL 8PM FOR SOUTHERN RED RIVER VALLEY COUNTIES. MN...TORNADO WATCH UNTIL 8PM FOR AREAS ADJACENT TO SOUTHERN RED RIVER VALLEY COUNTIES. RIVER FLOOD WARNING FOR TWO RIVERS AT HALLOCK. AREAL FLOOD WARNING FOR ROSEAU AND MARSHALL COUNTIES THROUGH TODAY. && BERG
Hazardous weather outlook, May 19, 6:50 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT WED MAY 19 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191400- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT WED MAY 19 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO TONIGHT. THE SEVERE WEATHER IS EXPECTED TO START AFTER 1 PM...AND SHOULD DIMINISH BEFORE MIDNIGHT. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS. AN AREA OF LOW PRESSURE MOVING THROUGH THE REGION TODAY WILL AID IN ATMOSPHERIC DESTABLIZATION...WITH A COLD FRONT EXPECTED TO BE THE PRIMARY FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. NG
In the hours before
Local storm report, May 19, 8:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
838 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO LEROY 48.92N 97.75W
05/19/2004 PEMBINA ND EMERGENCY MNGR
4 TRAILERS BLOWN OVER...REPAIR SHOP EXTENSIVE ROOF
DAMAGE. TREES AND POWER LINES DOWN...INTERUPTING ELECTRIC
SERVICE.
&&
WJBLocal storm report, May 19, 8:41 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
841 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO S BATHGATE 48.88N 97.47W
05/19/2004 PEMBINA ND EMERGENCY MNGR
&&
WJBLocal storm report, May 19, 8:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
843 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO N DRAYTON 48.56N 97.18W
05/19/2004 PEMBINA ND EMERGENCY MNGR
&&
WJBLocal storm report, May 19, 8:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
849 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 3 W MANVEL 48.07N 97.24W
05/19/2004 0.75 INCH GRAND FORKS ND COUNTY OFFICIAL
&&
WJBLocal storm report, May 19, 9:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
904 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL S GRAND FORKS 47.92N 97.07W
05/19/2004 0.75 INCH GRAND FORKS ND NWS EMPLOYEE
&&
WJBLocal storm report, May 19, 9:08 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
908 PM CDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0903 PM FUNNEL CLOUD 4 NW GRAND FORKS 47.96N 97.13W
05/19/2004 GRAND FORKS ND COUNTY OFFICIAL
&&
WJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:01 PM CDT | Tornado Warning | FGF | Marshall | 59 min |
| May 19, 7:34 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 56 min |
| May 19, 7:44 PM CDT | Tornado Warning | FGF | Kittson | 46 min |
| May 19, 7:50 PM CDT | Tornado Warning | FGF | Clay | 40 min |
| May 19, 7:56 PM CDT | Tornado Warning | FGF | Marshall | 64 min |
| May 19, 8:15 PM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 60 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| May 19, 9:28 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.